• Previous Article
    Causal discovery in machine learning: Theories and applications
  • JDG Home
  • This Issue
  • Next Article
    Systems theory and analysis of the implementation of non pharmaceutical policies for the mitigation of the COVID-19 pandemic
July  2021, 8(3): 187-202. doi: 10.3934/jdg.2021005

Generalized intransitive dice II: Partition constructions

Mathematics Department, The City College, 137 Street and Convent Avenue, New York City, NY 10031, USA

Received  September 2020 Published  July 2021 Early access  March 2021

A generalized $ N $-sided die is a random variable $ D $ on a sample space of $ N $ equally likely outcomes taking values in the set of positive integers. We say of independent $ N $-sided dice $ D_i, D_j $ that $ D_i $ beats $ D_j $, written $ D_i \to D_j $, if $ Prob(D_i > D_j) > \frac{1}{2} $. A collection of dice $ \{ D_i : i = 1, \dots, n \} $ models a tournament on the set $ [n] = \{ 1, 2, \dots, n \} $, i.e. a complete digraph with $ n $ vertices, when $ D_i \to D_j $ if and only if $ i \to j $ in the tournament. By using regular $ n $-fold partitions of the set $ [Nn] $ to label the $ N $-sided dice we can model an arbitrary tournament on $ [n] $ and $ N $ can be chosen to be less than or equal to $ N = 3^{n-2} $.

Citation: Ethan Akin, Julia Saccamano. Generalized intransitive dice II: Partition constructions. Journal of Dynamics & Games, 2021, 8 (3) : 187-202. doi: 10.3934/jdg.2021005
References:
[1]

E. Akin, Rock, paper, scissors, etc. - topics in the theory of regular tournaments, arXiv: 1806.11241v1, (2018), v4(2020). Google Scholar

[2]

E. Akin, Generalized intransitive dice: Mimicking an arbitrary tournament, J. of Dynamics and Games, 8 (2021), 1-20.  doi: 10.3934/jdg.2020030.  Google Scholar

[3]

B. Alspach, On point-symmetric tournaments, Canad. Math. Bull., 13 (1970), 317-323.  doi: 10.4153/CMB-1970-061-7.  Google Scholar

[4]

B. ConreyJ. GabbardK. GrantA. Liu and K. E. Morrison, Intransitive Dice, Math. Mag., 89 (2016), 133-143.  doi: 10.4169/math.mag.89.2.133.  Google Scholar

[5]

M. Goldberg and J. W. Moon, On the composition of two tournaments, Duke Math. J., 37 (1970), 323-332.  doi: 10.1215/S0012-7094-70-03742-7.  Google Scholar

[6]

F. Harary and L. Moser, The theory of round robin tournaments, Amer. Math. Monthly, 73 (1966), 231-246.  doi: 10.1080/00029890.1966.11970749.  Google Scholar

[7]

J. W. Moon, Topics on Tournaments, Holt, Rinehart and Winston, New York, NY, 1968, Reprinted, Dover Publications, Mineola, NY, 2015.  Google Scholar

[8]

G. Sabidussi, The composition of graphs, Duke Math. J., 26 (1959), 693-696.  doi: 10.1215/S0012-7094-59-02667-5.  Google Scholar

[9]

G. Sabidussi, The lexicographic product of graphs, Duke Math. J., 28 (1961), 573-578.  doi: 10.1215/S0012-7094-61-02857-5.  Google Scholar

show all references

References:
[1]

E. Akin, Rock, paper, scissors, etc. - topics in the theory of regular tournaments, arXiv: 1806.11241v1, (2018), v4(2020). Google Scholar

[2]

E. Akin, Generalized intransitive dice: Mimicking an arbitrary tournament, J. of Dynamics and Games, 8 (2021), 1-20.  doi: 10.3934/jdg.2020030.  Google Scholar

[3]

B. Alspach, On point-symmetric tournaments, Canad. Math. Bull., 13 (1970), 317-323.  doi: 10.4153/CMB-1970-061-7.  Google Scholar

[4]

B. ConreyJ. GabbardK. GrantA. Liu and K. E. Morrison, Intransitive Dice, Math. Mag., 89 (2016), 133-143.  doi: 10.4169/math.mag.89.2.133.  Google Scholar

[5]

M. Goldberg and J. W. Moon, On the composition of two tournaments, Duke Math. J., 37 (1970), 323-332.  doi: 10.1215/S0012-7094-70-03742-7.  Google Scholar

[6]

F. Harary and L. Moser, The theory of round robin tournaments, Amer. Math. Monthly, 73 (1966), 231-246.  doi: 10.1080/00029890.1966.11970749.  Google Scholar

[7]

J. W. Moon, Topics on Tournaments, Holt, Rinehart and Winston, New York, NY, 1968, Reprinted, Dover Publications, Mineola, NY, 2015.  Google Scholar

[8]

G. Sabidussi, The composition of graphs, Duke Math. J., 26 (1959), 693-696.  doi: 10.1215/S0012-7094-59-02667-5.  Google Scholar

[9]

G. Sabidussi, The lexicographic product of graphs, Duke Math. J., 28 (1961), 573-578.  doi: 10.1215/S0012-7094-61-02857-5.  Google Scholar

[1]

Ethan Akin. Generalized intransitive dice: Mimicking an arbitrary tournament. Journal of Dynamics & Games, 2021, 8 (1) : 1-20. doi: 10.3934/jdg.2020030

[2]

Virginie Bonnaillie-Noël, Corentin Léna. Spectral minimal partitions of a sector. Discrete & Continuous Dynamical Systems - B, 2014, 19 (1) : 27-53. doi: 10.3934/dcdsb.2014.19.27

[3]

Xing-Fu Zhong. Variational principles of invariance pressures on partitions. Discrete & Continuous Dynamical Systems, 2020, 40 (1) : 491-508. doi: 10.3934/dcds.2020019

[4]

Michal Kupsa, Štěpán Starosta. On the partitions with Sturmian-like refinements. Discrete & Continuous Dynamical Systems, 2015, 35 (8) : 3483-3501. doi: 10.3934/dcds.2015.35.3483

[5]

Bernard Helffer, Thomas Hoffmann-Ostenhof, Susanna Terracini. Nodal minimal partitions in dimension $3$. Discrete & Continuous Dynamical Systems, 2010, 28 (2) : 617-635. doi: 10.3934/dcds.2010.28.617

[6]

Mónica Clapp, Juan Carlos Fernández, Alberto Saldaña. Critical polyharmonic systems and optimal partitions. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021141

[7]

Manfred G. Madritsch. Non-normal numbers with respect to Markov partitions. Discrete & Continuous Dynamical Systems, 2014, 34 (2) : 663-676. doi: 10.3934/dcds.2014.34.663

[8]

Annibale Magni, Matteo Novaga. A note on non lower semicontinuous perimeter functionals on partitions. Networks & Heterogeneous Media, 2016, 11 (3) : 501-508. doi: 10.3934/nhm.2016006

[9]

Michael Jakobson, Lucia D. Simonelli. Countable Markov partitions suitable for thermodynamic formalism. Journal of Modern Dynamics, 2018, 13: 199-219. doi: 10.3934/jmd.2018018

[10]

Hassan Emamirad, Arnaud Rougirel. A functional calculus approach for the rational approximation with nonuniform partitions. Discrete & Continuous Dynamical Systems, 2008, 22 (4) : 955-972. doi: 10.3934/dcds.2008.22.955

[11]

Guo-Niu Han, Huan Xiong. Skew doubled shifted plane partitions: Calculus and asymptotics. Electronic Research Archive, 2021, 29 (1) : 1841-1857. doi: 10.3934/era.2020094

[12]

Heide Gluesing-Luerssen. Partitions of Frobenius rings induced by the homogeneous weight. Advances in Mathematics of Communications, 2014, 8 (2) : 191-207. doi: 10.3934/amc.2014.8.191

[13]

Thomas Ward, Yuki Yayama. Markov partitions reflecting the geometry of $\times2$, $\times3$. Discrete & Continuous Dynamical Systems, 2009, 24 (2) : 613-624. doi: 10.3934/dcds.2009.24.613

[14]

Linh Nguyen, Irina Perfilieva, Michal Holčapek. Boundary value problem: Weak solutions induced by fuzzy partitions. Discrete & Continuous Dynamical Systems - B, 2020, 25 (2) : 715-732. doi: 10.3934/dcdsb.2019263

[15]

Samuel Amstutz, Antonio André Novotny, Nicolas Van Goethem. Minimal partitions and image classification using a gradient-free perimeter approximation. Inverse Problems & Imaging, 2014, 8 (2) : 361-387. doi: 10.3934/ipi.2014.8.361

[16]

Olof Heden, Faina I. Solov’eva. Partitions of $\mathbb F$n into non-parallel Hamming codes. Advances in Mathematics of Communications, 2009, 3 (4) : 385-397. doi: 10.3934/amc.2009.3.385

[17]

Yue Feng, Yujie Liu, Ruishu Wang, Shangyou Zhang. A conforming discontinuous Galerkin finite element method on rectangular partitions. Electronic Research Archive, 2021, 29 (3) : 2375-2389. doi: 10.3934/era.2020120

[18]

Jiu-Gang Dong, Seung-Yeal Ha, Doheon Kim. Interplay of time-delay and velocity alignment in the Cucker-Smale model on a general digraph. Discrete & Continuous Dynamical Systems - B, 2019, 24 (10) : 5569-5596. doi: 10.3934/dcdsb.2019072

[19]

Karl Petersen, Ibrahim Salama. Entropy on regular trees. Discrete & Continuous Dynamical Systems, 2020, 40 (7) : 4453-4477. doi: 10.3934/dcds.2020186

[20]

Evan Greif, Daniel Kaplan, Robert S. Strichartz, Samuel C. Wiese. Spectrum of the Laplacian on regular polyhedra. Communications on Pure & Applied Analysis, 2021, 20 (1) : 193-214. doi: 10.3934/cpaa.2020263

 Impact Factor: 

Metrics

  • PDF downloads (103)
  • HTML views (285)
  • Cited by (0)

Other articles
by authors

[Back to Top]